close
    Mental health medication

    I have been diagnosed BiPolar. After trying almost every single drug there was for this, my psychiatrist recommended Lithium. I have been on this drug for over a year now. Since then, I have gained about 60 pounds, and it's not going to stop if I continue with the Lithium. I am very sensitive to medication,....if there are any side effects, I will experience them. My psychiatrist has determined that I cannot tolerate anti-psychotic drugs, after testing them out on me. I expressed my feelings to my psychiatrist several months ago. Our last visit, I said that NOW I was serious. I had her weigh me and she stated she could understand my concerns. She sent me home with a supply of Geodon, which we both vaguely remembered me trying before. After getting home and trying my 1st dose, I remembered why we hadn't used it. It made me like a zombie - I couldn't stay awake. The Lithium also makes my hand shake. She prescribed something for that,...it, too, knocked me out,...so I immediately stopped. Does anyone have any suggestions for me. I have started a work out program - an hour a day. I'm starting writing down evreything I eat and trying to eat healthier. I cannot go on this way or I will end up weighing 250 or 300 pounds. I was around 150-170 when I started. Thanks - Eudorian

    0  Views: 567 Answers: 8 Posted: 7 years ago
    adrianna.targowska

    LOOK I UNDERSTAND YOU WE MAST SPEAK ABOUT THAT

    8 Answers

    I gained weight on medication.... 45 lbs. I have changed my diet exercised, nothing helps. However the weight gian did stop at a certain piont. I feel your pain. I have no choice but to take the medication.

    psychological problems happen when there is negative energy trapped in your genes.. eliminate it. I have suffered similarly in my life, and doctors are wrong for treating bipolar disorder only with drugs. Balance, stabilization. Meditation. Raising vibrational energy. Raising awareness, opening the third eye. You begin to go beyond the physical mind, and in to the subconscious... you will begin to live in an alpha state of mind because you will recognize that your lower state of awareness is unpleasant.. so it's your choice, live in a lower state of awareness with drugs, or ascend higher and heal.. meditation can heal DNA.. if you're interested you can message me I could try and help further. Much love~ =] goodluck.

    Yes i gained allot of weight also. All i can suggest is keep trying other medication. This Lithium is actually adding to your problems. Please try to cut it down slowly.

    I spent 30 years in medicine and I know enough not to give you advise over the internet. My best advise is NOT to take a bunch of herbal or holistic remedies on your own. Switch pshchiatrists if the one you have is not helping you. Changing medications from time to time is not uncommon when treating pshchiatic conditions. But you may need to seek another provider. Biploar disease is an inhertited life long conditon which will not be cured, but can be managed very well with proper professional intervention. Don't give up.


    ALSo DO not stop all medication out of frustration, thinking that no medication might be better. That is a mistake.

    Thanks everyone for your answers and for caring enough to reply. I do like my phychiatrist and she really is trying to help me find something else to take the place of the lithium. I will tell her of the suggestions that I have learned on here. I am going to make some healthy changes in my life and WILL NOT stop trying to find something else. I do care about the way I look inside and out.

    after many years of being on everything under the sun i have found this combination working great for my depression and anxiety i now take topomax , pristique, zanax for anxiety and ambien for sleep i too started out on lithium had all the side effects and being a hair dresser i had to stop taking it my hands shook so bad by the way the side effects of most all mental health meds. is weight gain but to my surprise the side effects, of Topomax is loss of appitite and weight loss, i couldnt tell a difference in the first couple of months then i began to notice my pants getting loose so this gave me the courage to go one step further and now ive started eating better and walking and u know what i am now down from a size 20 to a size 16 ask your Dr. to at least let you try it for a while you have nothing to lose but weight!!!!strong text

    Hi
    Can you tell me what exactly you feel without the medications. I myself was diagnosed with bipolarism and doctor gave me at fist Lorazepam and then quetiapine. I consumed for a while and then I stopped the medication. since then I am atleast not worse than before.

    Thanks for the reply, Jenn. I will continue to research this and confer with my psychiatrist to get a different one. I, too, feel your pain. You know, I just cannot continue the lithium as it has become a possible danger to my health. I don't think carrying around excessive fat around your middle and other parts of your body is good for your heart. There is a history of heart problems in my family so I would like to make a change. Jenn, again, thanks for even commenting to my question. Anyone else,...?



    Top contributors in Uncategorized category

     
    ROMOS
    Answers: 18355 / Questions: 154
    Karma: 1093K
     
    Colleen
    Answers: 47520 / Questions: 115
    Karma: 953K
     
    country bumpkin
    Answers: 10972 / Questions: 160
    Karma: 800K
     
    jhharlan
    Answers: 9876 / Questions: 1092
    Karma: 732K
    > Top contributors chart

    Unanswered Questions

    441788
    questions
    709874
    answers
    512614
    users